Manuscripta Mathematica

, Volume 137, Issue 3–4, pp 419–439 | Cite as

Nonlinear degenerate elliptic problems with \({{W^{1,1}_{0}(\Omega)}}\) solutions

  • Lucio Boccardo
  • Gisella Croce
  • Luigi Orsina


We study a nonlinear equation with an elliptic operator having degenerate coercivity. We prove the existence of a unique \({{W^{1,1}_{0}(\Omega)}}\) distributional solution under suitable summability assumptions on the source in Lebesgue spaces. Moreover, we prove that our problem has no solution if the source is a Radon measure concentrated on a set of zero harmonic capacity.

Mathematics Subject Classification (2010)

35D30 35J65 35J70 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alvino A., Boccardo L., Ferone V., Orsina L., Trombetti G.: Existence results for nonlinear elliptic equations with degenerate coercivity. Ann. Mat. Pura Appl. 182, 53–79 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Bartolucci D., Leoni F., Orsina L., Ponce A.C.: Semilinear equations with exponential nonlinearity and measure data. Ann. Inst. H. Poincaré Anal. Non Linéaire 22, 799–815 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Bénilan P., Boccardo L., Gallouët T., Gariepy R., Pierre M., Vazquez J.L.: An L 1 theory of existence and uniqueness of nonlinear elliptic equations. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 22, 240–273 (1995)Google Scholar
  4. 4.
    Boccardo L.: On the regularizing effect of strongly increasing lower order terms, dedicated to Philippe Bénilan. J. Evol. Equat. 3, 225–236 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Boccardo L., Brezis H.: Some remarks on a class of elliptic equations. Boll. Unione Mat. Ital. 6, 521–530 (2003)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Boccardo, L., Croce, G., Orsina, L.: A semilinear problem with a \({{W^{1,1}_{0}(\Omega)}}\) solution (submitted)Google Scholar
  7. 7.
    Boccardo L., Dall’Aglio A., Orsina L.: Existence and regularity results for some elliptic equations with degenerate coercivity, dedicated to Prof. C. Vinti (Perugia, 1996). Atti Sem. Mat. Fis. Univ. Modena 46, 51–81 (1998)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Boccardo L., Murat F., Puel J.-P.: Resultats d’existence pour certains problèmes elliptiques quasi linéaires. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 11, 213–235 (1984)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Brezis, H., Marcus, M., Ponce, A.C.: Nonlinear elliptic equations with measures revisited. Mathematical aspects of nonlinear dispersive equations. Ann. of Math. Stud.v vol. 163, pp. 55–109. Princeton Univ. Press, Princeton (2007)Google Scholar
  10. 10.
    Browder, F.E.: Existence theorems for nonlinear partial differential equations, Proceedings of Symposia in Pure Mathematics, vol. XVI, pp. 1–60. American Mathematical Society, Providence (1970)Google Scholar
  11. 11.
    Croce G.: The regularizing effects of some lower order terms in an elliptic equation with degenerate coercivity. Rend. Mat. 27, 299–314 (2007)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Dall’Aglio A.: Approximated solutions of equations with L 1 data. Application to the H-convergence of quasi-linear parabolic equations. Ann. Mat. Pura Appl. 170, 207–240 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Dal Maso G., Murat F., Orsina L., Prignet A.: Renormalized solutions of elliptic equations with general measure data. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 28, 741–808 (1999)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Dupaigne L., Ponce A.C., Porretta A.: Elliptic equations with vertical asymptotes in the nonlinear term. J. Anal. Math. 98, 349–396 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Giachetti D., Porzio M.M.: Existence results for some non uniformly elliptic equations with irregular data. J. Math. Anal. Appl. 257, 100–130 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Giachetti D., Porzio M.M.: Elliptic equations with degenerate coercivity: gradient regularity. Acta Math. Sinica 19, 1–11 (2003)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Leone C., Porretta A.: Entropy solutions for nonlinear elliptic equations in L 1. Nonlinear Anal. 32, 325–334 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Leray J., Lions J.-L.: Quelques résultats de Višik sur les problèmes elliptiques nonlinéaires par les méthodes de Minty-Browder. Bull. Soc. Math. France 93, 97–107 (1965)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Porretta A.: Uniqueness and homogenization for a class of noncoercive operators in divergence form, dedicated to Prof. C. Vinti (Perugia, 1996). Atti Sem. Mat. Fis. Univ. Modena 46, 915–936 (1998)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Vazquez J.-L.: On a semilinear equation in \({{\mathbb{R}}^2}\) involving bounded measures. Proc. Roy. Soc. Edinburgh A 95, 181–202 (1983)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Dipartimento di Matematica“Sapienza” Università di RomaRomaItaly
  2. 2.Laboratoire de Mathématiques Appliquées du HavreUniversité du HavreLe HavreFrance

Personalised recommendations